MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MAGNUM CORE BIOPSY NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD MAGNUM CORE BIOPSY NEEDLE; BIOPSY INSTRUMENT
Catalog Number MN1610
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was not provided.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for a biopsy, an alleged foreign material was found between the cannula and stylet.It was further reported that the procedure was performed with another device.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one magnum biopsy needle and three electronic photos were provided for evaluation.The investigation was inconclusive for foreign material present on device, as the device was returned in an open configuration and the initial out of package configuration could not be reproduced.However, no anomalies were noted with the returned open sample or photos provided.Based on the photo review, foreign material cannot be confirmed.Based upon available information, the definitive root cause could not be determined.It was unknown if procedural issues contributed to the reported event.It should be noted that per manufacturing procedures, all magnum needles are 100% visually inspected before and after sealing.Therefore, it was unlikely that the root cause is manufacturing related.Labeling review: the current ifu (instructions for use) states: how supplied: the magnum needles are supplied sterile and nonpyrogenic unless the package has been opened or damaged.Bard magnum biopsy needle preparation: using aseptic technique, remove the needle from the package and from the protective sheath.Precaution: before using, inspect the needle components for damage.Do not use if the needle components are damaged.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
BARD MAGNUM CORE BIOPSY NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7175887
Report Number2020394-2017-01899
Device Sequence Number13476884
Product Code FCG
UDI-Device Identifier00801741084287
UDI-Public(01)00801741084287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K934370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberMN1610
Device Lot NumberREBN0541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1